Ohio, 2003

Damaging Wind in Ohio, August 26, 2003

August 26, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 26, 3:59 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT TUE AUG 26 2003

EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO
AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY.
MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY
WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF
STRONG STORMS.

PIT   70  82  62  80 /  50  50  20  20
HLG   70  83  62  81 /  50  50  20  20
MGW   71  84  64  82 /  50  50  40  20
ZZV   71  84  63  82 /  50  50  30  10
PHD   70  83  62  80 /  50  50  20  20
FKL   68  79  58  79 /  40  40  10  20
DUJ   67  78  57  78 /  40  40  10  20
LBE   70  83  61  80 /  50  50  20  20
BTP   68  79  58  79 /  40  40  10  20
IDI   69  80  59  80 /  40  40  10  20
ODM   68  82  63  79 /  50  50  40  20

.PBZ...
MD...NONE.
OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 26, 10:18 AM EST, 9 hours 32 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.

A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,

.DAYS TWO THROUGH SEVEN...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.

In the hours before

Local storm report, Aug 26, 2:05 PM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
305 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 PM    NEW CASTLE                PA   FLASH FLOODS
08/26/03   LAWRENCE                       RT 422 FLOODED NEAR NEW
                                          CASTLE. SEVERAL STREETS
                                          FLOODED IN DOWNTOWN AREA.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT
Special weather statement, Aug 26, 3:29 PM EST, 4 hours 21 minutes before
OHZ039>041-048>050-057>059-068-069-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT TUE AUG 26 2003

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS
Local storm report, Aug 26, 4:45 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT -SUMMARIZED CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
545 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    DRAVOSBURG                PA   0.50 INCH HAIL
08/26/03   ALLEGHENY

0755 AM    DUQUESNE                  PA   .75 INCH HAIL
08/26/03   ALLEGHENY

0830 AM    ACME                      PA   .75 INCH HAIL
08/26/03   WESTMORELAND

0850 AM    SANDY LAKE                PA   WIND DAMAGE
08/26/03   MERCER                         LARGE TREES DOWN

0850 AM    NEW LEBANON               PA   WIND DAMAGE
08/26/03   MERCER                         LARGE TREES DOWN AND POWER
                                          OUTAGES. HOUSE ON FIRE DUE
                                          TO LIGHTNING STRIKE.

0855 AM    POLK                      PA   WIND DAMAGE
08/26/03   VENANGO                        LARGE TREES DOWN.

0910 AM    FRANKLIN                  PA   FLASH FLOODS
08/26/03   VENANGO                        ROAD FLOODING.

0920 AM    LIMESTONE                 PA   WIND DAMAGE
08/26/03   CLARION                        LARGE TREES BLOWN DOWN

0920 AM    CLARION                   PA   .75 INCH HAIL
08/26/03   CLARION

0930 AM    FRANKLIN                  PA   FLASH FLOODS
08/26/03   VENANGO                        HOUSES FLOODED AND EVACUATED.

0955 AM    CRANBERRY                 PA   .75 INCH HAIL
08/26/03   VENANGO

1000 AM    SLIGO                     PA   FLASH FLOODS
08/26/03   CLARION                        SR 68 FLOODED FROM SLIGO
                                          TO CLARION.

1000 AM    HAWTHORN                  PA   FLASH FLOODS
08/26/03   CLARION                        SR 28 TO SR 66 FLOODED.

1155 AM    FRANKLIN                  PA   WIND DAMAGE
08/26/03   VENANGO                        LARGE TREES DOWN ON
                                          ROCKY ROAD.

1240 PM    NEW CASTLE                PA   WIND DAMAGE
08/26/03   LAWRENCE                       LARGE TREES DOWN.

1245 PM    COUNTYWIDE                PA   WIND DAMAGE
08/26/03   LAWRENCE                       TREES AND LINES DOWN
                                          ON NUMEROUS ROADS
                                          THROUGHOUT THE COUNTY.

1255 PM    6S BUTLER                 PA   69 MPH TSTM WIND GUST.
08/26/03   BUTLER

0120 PM    KITTANNING                PA   WIND DAMAGE
08/26/03   ARMSTRONG                      EOC REPORTS NUMEROUS
                                          TREES AND LINES DOWN.

0120 PM    FORD CITY                 PA   WIND DAMAGE
08/26/03   ARMSTRONG                      EOC REPORTS NUMEROUS TREES
                                          AND LINES DOWN IN THE AREA.

0146 PM    NEW CASTLE                PA   FLASH FLOODS
08/26/03   LAWRENCE                       GROVE, TAYLOR, CASCADE
                                          STREETS ARE CLOSED DUE TO
                                          FLOODING. CUNNINGHAM AVE.
                                          IS CLOSED DUE TO FLOODING
                                          AND DAMAGE CAUSED BY FLOOD
                                          WATERS.

0150 PM    FRANKLIN                  PA   FLASH FLOODS
08/26/03   VENANGO                        STREAMS FLOODED.

0152 PM    INDIANA                   PA   WIND DAMAGE
08/26/03   INDIANA                        EOC REPORTS NUMEROUS LARGE
                                          TREES DOWN IN THE AREA.

0155 PM    CLYMER                    PA   WIND DAMAGE
08/26/03   INDIANA                        NUMEROUS LARGE TREES AND WIRES
                                          DOWN.

0205 PM    KELLEY STATION            PA   WIND DAMAGE
08/26/03   INDIANA                        NUMEROUS TREES DOWN
                                          IN AREA.

0205 PM    VANDERGRIFT               PA   WIND DAMAGE
08/26/03   WESTMORELAND                   NUMEROUS LARGE TREES
                                          BLOWN DOWN.

0215 PM    GREENSBURG                PA   WIND DAMAGE
08/26/03   WESTMORELAND                   NUMEROUS LARGE TREES
                                          BLOWN DOWN.

0215 PM    DERRY                     PA   WIND DAMAGE
08/26/03   WESTMORELAND                   NUMEROUS TREES DOWN.

0220 PM    LATROBE                   PA   .75 INCH HAIL
08/26/03   WESTMORELAND                   REPORTED BY
                                          SKYWARN SPOTTER.

0222 PM    LATROBE                   PA   FLASH FLOODS
08/26/03   WESTMORELAND                   STREET FLOODING REPORTED
                                          IN THE TOWN BY SKYWARN
                                          OBSERVER.

0241 PM    SEWARD                    PA   WIND DAMAGE
08/26/03   WESTMORELAND                   NUMEROUS LARGE TREES
                                          BLOWN DOWN.

0245 PM    NEW FLORENCE              PA   WIND DAMAGE
08/26/03   WESTMORELAND                   NUMEROUS LARGE TREES
                                          BLOWN DOWN.

0255 PM    NEW CASTLE                PA   FLASH FLOODS
08/26/03   LAWRENCE                       RT 422 FLOODED NEAR NEW
                                          CASTLE. SEVERAL ADDITIONAL
                                          STREETS FLOODED IN DOWNTOWN AREA.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, Aug 26, 6:34 PM EST, 1 hour 16 minutes before
OHZ039-048-057-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT TUE AUG 26 2003

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO.  THESE
STORMS SHOULD AFFECT COSHOCTON, MUSKINGUM, AND TUSCARAWAS COUNTIES BY
8:00 TO 8:30 PM.

WIND GUSTS TO 45 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND
FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  YOUR AUTOMOBILE
OFFERS VERY GOOD LIGHTNING PROTECTION.
Special weather statement, Aug 26, 7:20 PM EST, 30 minutes before
OHZ040-049-058-068-270145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 PM EDT TUE AUG 26 2003

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO.  THESE
STORMS SHOULD AFFECT CARROLL, HARRISON, GUERNSEY, AND NOBLE COUNTIES
BY 8:45 TO 9:15 PM.

DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL,
AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS.  DAMAGE TO
TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER
OUTAGES.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  YOUR AUTOMOBILE
OFFERS VERY GOOD LIGHTNING PROTECTION.  STAY TUNED FOR UPDATES OR
POSSIBLE WARNINGS.
Local storm report, Aug 26, 7:44 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
844 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 PM    COSHOCTON                 OH   WIND DAMAGE
08/26/03   COSHOCTON                      NUMEROUS TREES DOWNED IN
                                          NE COSHOCTON. REPORTED BY
                                          TRAINED OBSERVER

The radar

The Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 00:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
August 26, 7:50 PM EST
Where
Guernsey County, Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.033, -81.600

Large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369001.